Hail, Lynn
- When
- August 22, 4:23 PM CST
- Where
- Lynn County, 5 mi NE of Wilson
- Measured
- 1.5 in hail
- Crop damage
- $250,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.367, -101.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 22, 2:30 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT FRI AUG 22 2003 .DAY ONE... FORCING FROM SHEAR AXIS/INVERTED TROUGH...EXISTING INSTABILITY AND SURFACE HEATING ENOUGH TO GENERATE A FEW THUNDERSTORMS THIS AFTERNOON. RAINFALL AMOUNTS DISAPPOINTING HOWEVER...BUT DRY STREAK OVER WITH 0.02 INCHES OF RAIN AT KLBB AS OF 315 PM. STORMS SHOULD CONTINUE FOR A FEW HOURS BEFORE DWINDLING WITH LOSS OF HEATING TOWARD SUNSET. TOMORROW LOOKS SIMILAR WITH A FEW STORMS POSSIBLE. SHOULD AGAIN SEE SOME INSTABILITY...AND MODELS HINTING AT WEAK FORCING ALOFT FROM WEAK UPPER TROUGH. DIFFICULT TO PINPOINT FAVORED AREAS...SO BROADBRUSHED 30 PCT POPS. TEMPERATURES MAY STRUGGLE TO REACH THE LOWER 90S...WITH EASTERLY UPSLOPE WINDS TOMORROW AFTERNOON. FCSTID = 06/JAMES .DAYS TWO THROUGH SEVEN... RIDGE OVER CENTRAL U.S. WILL CONTINUE TO FLATTEN AND ERODE ON THE SOUTH SIDE AS SERIES OF EASTERLY WAVES PASS FROM GULF COAST INTO TX. FIRST WAVE SHOULD BE MOVING INTO SE NEW MEXICO WITH PERHAPS SOME LINGERING STORMS IN THE WESTERN CWA SAT EVE. BROAD SHEAR AXIS PERSISTS OVER SOUTHERN TX INTO SE NM ON SUN. ANOTHER EASTERLY WAVE WILL AMPLIFY AND MOVE FROM EAST TX TOWARDS THE SOUTH PLAINS DURING THE DAY MON. THIS SHOULD BRING SOME MORE WIDELY SCATTERED TSTMS TO THE CWA...WITH SOUTHERN COUNTIES BEING FAVORED. BY TUE...FOCUS WILL SHIFT TO THE CENTRAL PLAINS AS H5 SHTWV TROUGH MOVES ACROSS THE NORTHERN STATES AND A COLD FRONT DIVES SOUTH TOWARDS THE PANHANDLES. CONFIDENCE GROWING THAT FRONT WILL ENCROACH ON THE SOUTH PLAINS SOMETIME LATE TUES INTO WED. TIMING AND STRENGTH STILL VERY UNCERTAIN BUT WITH VERY HIGH MEAN LAYER RH VALUES AND FORCING FROM FRONT HAVE INTRODUCED POPS TUE EVE THROUGH WED MORN AND LOWERED TEMPS BEHIND THE FRONT FOR STARTERS. THU AND FRI LOOK TRANQUIL WITH RIDGE BUILDING BACK IN FROM WEST. FCSTID = 33 FRIONA 63 92 62 92 / 30 30 10 10 TULIA 65 92 66 95 / 30 30 10 10 PLAINVIEW 66 91 66 95 / 40 30 20 10 LEVELLAND 65 92 66 93 / 40 30 20 10 LUBBOCK 65 91 70 93 / 40 30 20 10 BROWNFIELD 66 93 67 92 / 40 30 20 10 CHILDRESS 71 95 70 98 / 30 30 10 10 SPUR 71 94 70 96 / 40 30 20 10 ASPERMONT 73 94 71 95 / 40 30 20 10 .LBB...NONE.
TXZ021>044-231100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI AUG 22 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Lubbock radar (KLBB), 35 km away, was scanning. The volume nearest the first event began at 22:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368514.